Since I started taking ecstasy at the start of last year my tolerance has gone through the roof - I now need at least eight pills in a single night. What are the health risks of this heavy use? And how long would it take for my tolerance to drop back down to normal?
Taking ecstasy is associated with several possible health risks, including dehydration, depression and, occasionally, heart and blood disorders. There is some debate about the long term psychological effects of ecstasy use and the possible links to brain damage. While millions of people have taken the drug without any apparent ill-effects, it's also true that since 1988 more than 200 people in the UK have died from taking ecstasy.
Another problem, especially when taking ecstasy in large doses, is that it is often hard to know how strong a pill is or what exactly is in it. The most active ingredient is normally MDMA but if you don't know how much of that or anything else is in a pill, it will be hard to predict the effects of taking it.
The more ecstasy you take, the more tolerant you will become. It's not possible to predict precisely how long it will take to reduce tolerance but the body will adjust over time. If you do reduce your intake, be careful of the risk of overdose if you suddenly go back to having eight pills a night.
If you want to talk to someone about any drugs-related issues, you can contact Frank for confidential advice and information. They have a free 24-hour helpline on 0800 917 8765.
Question answered by Addaction